Characterization by truncated moments and its application to Pearson-type distributions

Research output: Contribution to journalArticle

46 Citations (Scopus)

Abstract

A characterization theorem based on the proportional relation between two truncated moments is proved for both continuous and discrete distributions. The results are applied for characterizing distributions of Pearson's system and its discrete analogon.

Original languageEnglish
Pages (from-to)173-183
Number of pages11
JournalZeitschrift für Wahrscheinlichkeitstheorie und verwandte Gebiete
Volume66
Issue number2
DOIs
Publication statusPublished - Jun 1984

Fingerprint

Characterization Theorem
Discrete Distributions
Continuous Distributions
Directly proportional
Moment
Discrete distributions

ASJC Scopus subject areas

  • Statistics and Probability
  • Analysis
  • Mathematics(all)

Cite this

@article{44472b50cfc84556b94d4188d4d5f01c,
title = "Characterization by truncated moments and its application to Pearson-type distributions",
abstract = "A characterization theorem based on the proportional relation between two truncated moments is proved for both continuous and discrete distributions. The results are applied for characterizing distributions of Pearson's system and its discrete analogon.",
author = "W. Gl{\"a}nzel and A. Teles and A. Schubert",
year = "1984",
month = "6",
doi = "10.1007/BF00531527",
language = "English",
volume = "66",
pages = "173--183",
journal = "Zeitschrift für Wahrscheinlichkeitstheorie und Verwandte Gebiete",
issn = "0178-8051",
publisher = "Springer New York",
number = "2",

}

TY - JOUR

T1 - Characterization by truncated moments and its application to Pearson-type distributions

AU - Glänzel, W.

AU - Teles, A.

AU - Schubert, A.

PY - 1984/6

Y1 - 1984/6

N2 - A characterization theorem based on the proportional relation between two truncated moments is proved for both continuous and discrete distributions. The results are applied for characterizing distributions of Pearson's system and its discrete analogon.

AB - A characterization theorem based on the proportional relation between two truncated moments is proved for both continuous and discrete distributions. The results are applied for characterizing distributions of Pearson's system and its discrete analogon.

UR - http://www.scopus.com/inward/record.url?scp=0039524984&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0039524984&partnerID=8YFLogxK

U2 - 10.1007/BF00531527

DO - 10.1007/BF00531527

M3 - Article

VL - 66

SP - 173

EP - 183

JO - Zeitschrift für Wahrscheinlichkeitstheorie und Verwandte Gebiete

JF - Zeitschrift für Wahrscheinlichkeitstheorie und Verwandte Gebiete

SN - 0178-8051

IS - 2

ER -